# SDR 2015FA0000277

- Difficulty date: June 11, 2015
- Submitted: June 18, 2015
- Operation: General aviation
- Aircraft: N14284
- Make and model: Piper PA-23-250
- Aircraft serial: 274847
- Aircraft time: 6,443 hours
- Engine: Lyc TIO540*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Fitting
- Part number: 400235
- Condition: Fractured
- Location: Nlg Drag Link
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING ROLLOUT, STUDENT PILOT REPORTED DIFFICULTY WITH NOSE WHEEL STEERING.  AFTER TURNING OFF RUNWAY USING DIFFERENTIAL BRAKING, THE INSTRUCTOR PRESSED ON RUDDER PEDALS TO TEST STEERING.  AT THIS TIME THE NOSE GEAR COLLAPSED FOLDING FORWARD AND PROPELLERS OF BOTH ENGINES STRUCK THE GROUND AS THE ACFT CAME TO A HALT. EXAMINATION OF THE ACFT REVEALED THE BOLT SECURING THE UPPER DRAG BRACE TO THE FRAME OF THE ACFT HAD FRACTURED AND THE RT NOSE WHEEL DRAG LINK ATTACHMENT FITTING WAS BROKEN.  FURTHER EXAMINATION OF THE BOLT SHOWED EVIDENCE OF FATIGUE.
